MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The maryland bipolar forceps instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, maryland bipolar forceps and cadiere tip got stuck and the tip bent and broke during separation.A fragment was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was noted.The customer was returning the instrument to the drive center in order to undock when the fragment fell.The surgeon didn't notice any issues with the functionality of the instrument during the surgical procedure prior to the issue.The fragment fell inside of the patient during an instrument tip or accessory collision.Upon final removal of the instrument the wrist was straightened.The staff noticed difficulty removing the instruments because the tip of the maryland was caught in the hole of the cadiere.The surgical staff didn't notice any damage to the cannula.The fragments were removed with the instruments while checking the abdominal cavity with the camera.The fragments then were matched to the damaged area.No additional surgical procedure was required to remove the fragments.No additional post operative tests like an x-ray or ultrasound were performed to check for remaining fragments.The procedure was completed robotically with no further impact to the patient.The instrument would be returned but not the fragments.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have 1 severely bent grip causing misalignment of the grip-tips.There was a 2.21mm offset at the tips.The grips were found to have cracking damage.The base of the lower grip appeared broken with pieces of it missing/not returned.Visual inspection was performed and found no external damage to the housing.The housing was removed for inspection and found no corrosion on the pulley or disks.Additionally, the instrument was found to have detached fragments.The base of the lower grip tip appeared broken and pieces were missing.The fragments were not returned and was likely caused by the severely bent tip grips.The instrument was also found to have a dislodged crimp.The dislodged crimp affected the wrist control cables and likely caused the loose cables inside the housing and on the main tube.The dislodged cable crimp was dislodged at the distal joggle joint.Due to the dislodged crimp, the snake wrist appears loose.During articulation of the input disks, the pitch¿s disk rotated freely with little to no tension felt.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23301961
Report Number2955842-2025-41268
Device Sequence Number17365929
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)241212(10)K11241212
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK11241212 0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown